Contraception and migraines

Please help, Every contraceptive containing progesterone gives me migraines. I am banned from the combined pill. The mirena and jaydess coils gave me migraines, the implant hated me. Yet to try the deppo out of fear of migraine. What will work?! I’m at such a dead end my gynecologist says there’s nothing else. Has any one found a MIRACLE contraception method that does not cause migraines but everything else they’ve tried has? Complex I know. Thanks for your answers


Community Answers
  • meczywor
    4 months ago

    I have the nexplanon, it is progesterone only. But I don’t get nearly as bad side effects with it as I had when I took the pill form of progesterone. I think because it’s a slow release and a smaller amount. I’m not totally sure about that. But nexplanon is an implant that goes into your arm and can be removed at any point. They last up to 4 years now.

  • emi346
    4 months ago

    Hi Jessy,
    It might be the same as the combined pill, but there’s the contraceptive patch? It releases combined progesterone and estrogen so I don’t know if that helps…Do you have a reaction to estrogen? There’s also the vaginal ring, it also releases a combination of progesterone and estrogen. Sorry I couldn’t be of more help, I hope you find what you’re looking for!

  • Lisa Robin Benson moderator
    4 months ago

    Hi Jessy,

    I feel your pain (literally)! It’s so hard! I’m not familiar with all the options you mentioned, are any of them the copper IUD? That does not have hormones so may be worth asking your doctor about. Also is the goal of the contraceptive to prevent pregnancy, or also to help with heavy periods? If it’s simply to prevent pregnancy can you discuss other options for contraception that do not involve hormones? I know this doesn’t answer your question fully but happy to brainstorm with you more.

  • Share Your Answer

    Poll